Nagoya Mathematical Journal

Algebras of acyclic cluster type: Tree type and type

Claire Amiot and Steffen Oppermann

Full-text: Open access


In this paper, we study algebras of global dimension at most 2 whose generalized cluster category is equivalent to the cluster category of an acyclic quiver which is either a tree or of type . We are particularly interested in their derived equivalence classification. We prove that each algebra which is cluster equivalent to a tree quiver is derived equivalent to the path algebra of this tree. Then we describe explicitly the algebras of cluster type n for each possible orientation of n. We give an explicit way to read off the derived equivalence class in which such an algebra lies, and we describe the Auslander–Reiten quiver of its derived category. Together, these results in particular provide a complete classification of algebras which are cluster equivalent to tame acyclic quivers.

Article information

Nagoya Math. J., Volume 211 (2013), 1-50.

First available in Project Euclid: 26 April 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 16E35: Derived categories 16G20: Representations of quivers and partially ordered sets
Secondary: 16G70: Auslander-Reiten sequences (almost split sequences) and Auslander- Reiten quivers 16E10: Homological dimension 16W50: Graded rings and modules


Amiot, Claire; Oppermann, Steffen. Algebras of acyclic cluster type: Tree type and type $\widetilde{A}$. Nagoya Math. J. 211 (2013), 1--50. doi:10.1215/00277630-2083124.

Export citation


  • [A] C. Amiot, Cluster categories for algebras of global dimension $2$ and quivers with potential, Ann. Inst. Fourier (Grenoble) 59 (2009), 2525–2590.
  • [AO1] C. Amiot and S. Oppermann, Cluster equivalence and graded derived equivalence, arXiv:math.RT/1003.4916 [math.RT]
  • [AO2] C. Amiot and S. Oppermann, The image of the derived category in the cluster category, Int. Math. Res. Not. IMRN 2013, 733–760.
  • [Am] I. Assem, Tilted algebras of type $A_{n}$, Comm. Algebra 10 (1982), 2121–2139.
  • [AmS] I. Assem and A. Skowroński, Iterated tilted algebras of type $\tilde{A}_{n}$, Math. Z. 195 (1987), 269–290.
  • [Ba] J. Bastian, Mutation classes of $\tilde{A}_{n}$-quivers and derived equivalence classification of cluster-tilted algebras of type $\tilde{A}_{n}$, Algebra Number Theory 5 (2011), 567—594.
  • [BGP] I. N. Bernšteĭn, I. M. Gel’fand, and V. A. Ponomarev, Coxeter functors, and Gabriel’s theorem, Uspehi Mat. Nauk 28 (1973), no. 2, 19–33; English translation in Russian Math. Surveys 28 (1973), no. 2, 17–32.
  • [BIRS1] A. B. Buan, O. Iyama, I. Reiten, and J. Scott, Cluster structures for $2$-Calabi–Yau categories and unipotent groups, Compos. Math. 145 (2009), no. 4, 1035–1079.
  • [BIRS2] A. B. Buan, O. Iyama, I. Reiten, and D. Smith, Mutation of cluster-tilting objects and potentials, Amer. J. Math. 133 (2011), 835–887.
  • [BMRRT] A. B. Buan, R. Marsh, M. Reineke, I. Reiten, and G. Todorov, Tilting theory and cluster combinatorics, Adv. Math. 204 (2006), 572–618.
  • [BV] A. B. Buan and D. F. Vatne, Derived equivalence classification for cluster-tilted algebras of type $A_{n}$, J. Algebra 319 (2008), 2723–2738.
  • [DWZ] H. Derksen, J. Weyman, and A. Zelevinsky, Quivers with potentials and their representations, I: Mutations, Selecta Math. (N.S.) 14 (2008), 59–119.
  • [FZ] S. Fomin and A. Zelevinsky, Cluster algebras, I: Foundations, J. Amer. Math. Soc. 15 (2002), 497–529.
  • [H] D. Happel, On the derived category of a finite-dimensional algebra, Comment. Math. Helv. 62 (1987), 339–389.
  • [HU] D. Happel and L. Unger, “On the set of tilting objects in hereditary categories” in Representations of Algebras and Related Topics, Fields Inst. Commun. 45, Amer. Math. Soc., Providence, 2005, 141–159.
  • [Hub] A. Hubery, The cluster complex of an hereditary Artin algebra, Algebr. Represent. Theory 14 (2011), 1163–1185.
  • [IY] O. Iyama and Y. Yoshino, Mutation in triangulated categories and rigid Cohen–Macaulay modules, Invent. Math. 172 (2008), 117–168.
  • [K1] B. Keller, Quiver mutation in Java, Java applet,
  • [K2] B. Keller, On triangulated orbit categories, Doc. Math. 10 (2005), 551–581.
  • [K3] B. Keller, Deformed Calabi–Yau completions, with appendix by Michel Van den Bergh, J. Reine Angew. Math. 654 (2011), 125–180.
  • [KR] B. Keller and I. Reiten, Acyclic Calabi–Yau categories, with an appendix by Michel Van den Bergh, Compos. Math. 144 (2008), 1332–1348.
  • [KY] B. Keller and D. Yang, Derived equivalences from mutations of quivers with potential, Adv. Math. 226 (2011), 2118–2168.
  • [V] D. Vossieck, The algebras with discrete derived category, J. Algebra 243 (2001), 168–176.